Texas, 2007

Hail and Damaging Winds in Texas, June 3, 2007

June 3, 2007 · NWS FWD · 17 events in 12 counties and zones

A complex of thunderstorms moved into north Texas just after daybreak. These thunderstorms were associated with an upper level disturbance and a southward moving cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$64,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A complex of thunderstorms moved into north Texas just after daybreak. These thunderstorms were associated with an upper level disturbance and a southward moving cold front. Several reports of wind gusts at or above 60 miles per hour were received. Storms then later redeveloped during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 3, 5:10 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 3, 5:10 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
610 AM CDT SUN JUN 3 2007

.AVIATION...
MCS CONTINUES TO BARREL SOUTHEAST AND IS JUST CROSSING INTO NORTH
TEXAS. EXTRAPOLATION SHOWS COMPLEX REACHING THE METROPLEX BY 13Z.
THESE STORMS ARE CURRENTLY NOT SEVERE...BUT WILL HAVE HEAVY RAIN
AND GUSTY WINDS ACCOMPANYING THEM. CIGS MAY DROP AS LOW AS IFR AS
THIS HAPPEN...BUT WILL REBOUND TO VFR BY MID-MORNING. CURRENTLY
BELIEVE STORMS WILL WEAKEN SOON AFTER DAYBREAK AND DO NOT EXPECT
THEM TO REACH WACO...BUT THIS WILL CONTINUE TO BE MONITORED.

A WEAK FRONT WILL MOVE INTO NORTH TEXAS TODAY...CAUSING WINDS TO
VEER TO THE WEST. AS THIS BOUNDARY MOVES SOUTH...IT WILL BECOME
ILL-DEFINED. NORTH TEXAS WILL BE LEFT IN A COL WITH WINDS DROPPING
BELOW 5 KTS. A PRECIP EVENT SIMILAR TO THIS MORNINGS WILL LIKELY
OCCUR TOMORROW MORNING...BUT WILL MOST LIKELY BE SITUATED SOUTH
OF THE METROPLEX ALONG THE AFOREMENTIONED BOUNDARY. THEREFORE HAVE
PLACED PROB 30 GROUP IN LAST FEW HOURS OF WACOS TAF.  /13

&&

.PREV DISCUSSION... /ISSUED 412 AM CDT SUN JUN 3 2007/

DISCUSSION...
A COMPLEX OF THUNDERSTORMS...ASSOCIATED WITH A WEAK SHORT WAVE
EMBEDDED IN NORTHWEST FLOW ALOFT AND A SOUTHWARD MOVING COLD FRONT...
CONTINUES TO MOVE ACROSS WEST TEXAS EARLY THIS MORNING. THESE
STORMS SHOULD DECREASE IN INTENSITY AS THEY MOVE INTO THE
NORTHWESTERN SECTIONS OF NORTH TEXAS BEFORE SUNRISE. IT APPEARS
THAT LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE PRIMARY HAZARDS.
INSTABILITY WILL BE SUFFICIENT TO SUSTAIN SOME OF THESE SHOWERS
AND STORMS THROUGH THE AFTERNOON...MAINLY IN THE SOUTHERN ZONES.
ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD FORM ACROSS WEST TEXAS
THIS AFTERNOON WHEN ANOTHER SHORT WAVE ROTATES THROUGH THAT
REGION. SOME OF THESE STORMS SHOULD WORK INTO THE WESTERN SECTIONS
OF NORTH TEXAS IN THE EVENING AND ACROSS THE REMAINDER OF THE
REGION OVERNIGHT. THE BEST RAIN AND THUNDERSTORM CHANCES WILL BE
IN SOUTHWEST. THUNDERSTORM CHANCES WILL END FROM NORTHWEST TO
SOUTHEAST MONDAY AS THE SHORT WAVE TRANSLATES INTO THE LOWER
MISSISSIPPI VALLEY REGION.

WEST TEXAS MAY EXPERIENCE ANOTHER NOCTURNAL MCS MONDAY
NIGHT/TUESDAY MORNING...BUT IT APPEARS THAT NORTH TEXAS WILL SEE
LITTLE AFFECTS OTHER THAN SOME HIGH CLOUDS FROM THIS SYSTEM.

UPPER LEVEL RIDGE AXIS WILL SHIFT OVER NORTH TEXAS ON TUESDAY AND
BRING RAIN FREE AND WARMER CONDITIONS. FORECASTED THICKNESS
VALUES AND 850 MB TEMPERATURES SUGGEST THAT MIDDLE 90S WILL RETURN
TO MUCH OF THE REGION BY MID WEEK. THE RIDGE AXIS IS PROGGED TO
MOVE EAST OF THE REGION THURSDAY WHILE A TROUGH SLOWLY DEVELOPS IN
THE WEST. THE DEVELOPMENT OF THE TROUGH SHOULD BRING A RETURN OF
SOUTHWEST FLOW ALOFT AND A STRONG CAPPING INVERSION. THEREFORE...WILL
KEEP RAIN FREE AND WARM CONDITIONS THURSDAY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  69  91  69 /  30  40  20  10
WACO, TX              90  70  92  68 /  30  50  30  10
PARIS, TX             85  64  87  64 /  30  20  20  10
DENTON, TX            87  65  91  65 /  30  30  20  10
MCKINNEY, TX          88  65  88  64 /  30  30  20  10
DALLAS, TX            89  70  91  70 /  30  30  20  10
TERRELL, TX           89  67  91  67 /  30  30  20  10
CORSICANA, TX         89  69  89  69 /  30  40  30  10
TEMPLE, TX            90  70  91  68 /  30  50  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/79
Hazardous weather outlook, Jun 3, 2:30 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT SUN JUN 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT THERE IS AN ISOLATED
THREAT OF LARGE HAIL. MORE COMMON THREATS INCLUDE WIND GUSTS TO 40
MPH AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MONDAY AS A COLD
FRONT AND UPPER LEVEL TROUGH REMAIN IN THE REGION. THE BEST CHANCE
FOR ANY ISOLATED SEVERE STORMS WITH LARGE HAIL WILL BE SUNDAY NIGHT
INTO MONDAY MORNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.

13

In the hours before

Special weather statement, Jun 3, 5:25 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT SUN JUN 3 2007

TXZ100-101-031200-
JACK TX-YOUNG TX-
625 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY
  YOUNG COUNTY

AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
BOWIE TO 13 MILES WEST OF GRAHAM...MOVING SOUTHEAST AT 40 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON...GRAHAM AND
JACKSBORO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3358 9813 3303 9894 3295 9893 3301 9792
      3339 9792

13
Special weather statement, Jun 3, 6:07 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 AM CDT SUN JUN 3 2007

TXZ102-031230-
WISE TX-
707 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WISE COUNTY

AT 707 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BRIDGEPORT...MOVING EAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...CHICO
AND DECATUR.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3343 9791 3318 9791 3309 9762 3342 9744
Special weather statement, Jun 3, 6:24 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 AM CDT SUN JUN 3 2007

TXZ115-116-129-130-031300-
PALO PINTO TX-STEPHENS TX-EASTLAND TX-ERATH TX-
724 AM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN EASTLAND COUNTY
  NORTHWESTERN ERATH COUNTY
  PALO PINTO COUNTY
  SOUTHEASTERN STEPHENS COUNTY

AT 724 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF MINERAL WELLS TO 19 MILES NORTHEAST OF RANGER TO 4 MILES SOUTHWEST
OF EASTLAND...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE EASTLAND...GORDON...
GRAFORD AND RANGER.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

LAT...LON 3299 9832 3275 9871 3228 9900 3232 9823
      3274 9812 3299 9805

The radar

The Dallas/Ft Worth radar (KFWS), 72 km away, was scanning. The volume nearest the first event began at 12:26 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Wise

When
June 3, 6:25 AM CST
Where
Wise County, 12 mi SW of Decatur
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.107, -97.746

Thunderstorm Wind, Denton

When
June 3, 6:55 AM CST
Where
Denton County, Corinth
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.150, -97.070

Thunderstorm Wind, Tarrant

When
June 3, 7:00 AM CST
Where
Tarrant County, Hurst
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.820, -97.150

Large tree limbs blown down on Campus Drive.

Thunderstorm Wind, Tarrant

When
June 3, 7:15 AM CST
Where
Tarrant County, 2 mi SW of Keller
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
32.910, -97.274

Wooden billboard measuring 20' by 30' blown down.

Thunderstorm Wind, Erath

When
June 3, 7:15 AM CST
Where
Erath County, Bluff Dale
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.350, -98.020

Thunderstorm Wind, Dallas

When
June 3, 7:17 AM CST
Where
Dallas County, Dallas-Ft Worth Intl
Measured
55 kt (63 mph) measured gust
Reported by
COOP Observer
Coordinates
32.900, -97.030

Thunderstorm Wind, Tarrant

When
June 3, 7:20 AM CST
Where
Tarrant County, Bedford
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.850, -97.130

A large tree limb was torn off a tree.

Thunderstorm Wind, Dallas

When
June 3, 7:50 AM CST
Where
Dallas County, Mesquite
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
32.770, -96.600

Trees downed.

Thunderstorm Wind, Grayson

When
June 3, 7:55 AM CST to 8:00 AM CST
Where
Grayson County, Sherman
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
33.630, -96.570

A roof to a storage building was blown onto the intersection of Highway 75 and FM 1417. A semi was also blown off of Highway 75.

Thunderstorm Wind, Grayson

When
June 3, 8:13 AM CST
Where
Grayson County, Howe
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.500, -96.620

Large branches snapped off trees.

Thunderstorm Wind, Hill

When
June 3, 8:30 AM CST
Where
Hill County, 5 mi S of Hillsboro
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.928, -97.130

A telephone pole was blown down.

Thunderstorm Wind, Henderson

When
June 3, 9:00 AM CST to 9:10 AM CST
Where
Henderson County, 2 mi SE of Fincastle to 4 mi SE of Fincastle
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
32.110, -95.546

Numerous reports of trees and power lines across roads in Coffee City and Berryville.

Thunderstorm Wind, Navarro

When
June 3, 9:10 AM CST
Where
Navarro County, 6 mi SE of Kerens
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.069, -96.158

A barn was damaged.

Thunderstorm Wind, Anderson

When
June 3, 10:19 AM CST
Where
Anderson County, 6 mi SE of Cayuga
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
31.889, -95.898

A roof was blown off of a carport near Tennessee Colony. Numerous trees and power poles were blown down.

Hail, Milam

When
June 3, 2:33 PM CST
Where
Milam County, 5 mi N of Cameron
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.922, -96.970

Hail, Bell

When
June 3, 6:23 PM CST
Where
Bell County, 3 mi NW of Salado
Measured
1.25 in hail
Property damage
$1,000
Reported by
Public
Coordinates
30.961, -97.566

Hail, Bell

When
June 3, 6:40 PM CST
Where
Bell County, Belton
Measured
1 in hail
Reported by
Public
Coordinates
31.070, -97.470

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36113, 36116, 36108, 36109, 36117, 36120, 36119, 36110, 36111, 36112, 36118, 38297, 36121, 36115, 36105, 36106, 36107.